Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had scab minor on scalp. Suggested to use cordisone cream. Feeling pressure at the back of head. Advice

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 2703 Questions
had "scab"-minor on top/back of scalp for some time (since coloring hair probably with chemical my research now
tells me I should avoid. Two weeks ago friend suggested try buying cordisone cream, to put on it.About this time
when I started applying this started getting "pressure in back of head-wide path type" or "tightening" not head-ache
at least any I am fimiliar with . Immediatey made appt. with demotologist , she wasn"t sure what it was,(not fungal)
but, seems to think it would do well with higher dose of cream-twice daily-prescription. Suggested shots-cortisone-
to top to head. First rejected, but because of possible work situation opening up, I agreed.(4 shots )Oct.10.
More pressure off and on followed, but have stayed the cream approach.(Scab still flakes off, but slightly better)
However, pressure when I get active physically still not greart.(Never wake up with it, goes away with aspirin
and laying down) Seems to like food and hot tea and coffee. (Gave up coffee briefly did-='t help) Tried brain
foods, smoothie, blueberries, walnut s, protein, avacodo, fish(lots), fresh veggies,lots fresh fruit, whole grain
gluton free.Lean toward the homopathic and never had a serious illness any type at 69.Very active physically
and on computer.-even tho typing doesn't reflect this.Any suggestions-cannot find one person on internet\
reporting correlation between cortisone cream or shots in scalp with similiar "conditions". All help appreciated.
Called doctor back and asked her nurse to ask her if I should try aleve and did she think I should discontinue
using creme twice a day? Have not heard from her,doctor gone,Friday.

Posted Sun, 17 Nov 2013 in Skin Hair and Nails
Answered by Dr. Ilyas Patel 2 hours later
Brief Answer:
I feel you have pityriasis amiantacea.

Detailed Answer:

After reading the history , I feel that probably you may be having pityriasis amiantacea ...

There may be thick yellowish scales and scabs on any part of scalp leading to hairs tufted.

Scales look like asbestos..that is why name amiantacea.

I would like to ask few questions.

Is there any other systemic or skin disease?

From how many days you have this disease?

Is there any past history of any disease ?

Do you have any bad habit of smoking, tobacco chewing or alcohol?

Do you take any medicine?

Any family history of any disease?

Let me give answers for perfect diagnosis and therapy.

I would like to have photo of affected part. Please post.

Waiting for answers and photo.


Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor